MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. JELCO EDGE NEEDLE; NEEDLE, HYPODERMIC, SINGLE LUMEN

SMITHS MEDICAL ASD, INC. JELCO EDGE NEEDLE; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 432215
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B3.Date of event: unknown.No information has been provided to date.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that the medication was seeping around the plunger (like it is not a tight seal).There was unknown patient involvement, and no patient harm/adverse event reported.
 
Additional Manufacturer Narrative
H3 and h6.Codes: updated.Received for investigation: one box containing 38 unopened packages of product with the reported lot number.Also included were 18ea of the same product from a different lot number, however there was no associated complaint assigned to these samples.The product used at the time of the complaint was not returned.Visual inspection of the samples provided did not reveal any defects or anomalies.All returned needles and needle-pro devices were found to be assembled within the packages prior to opening.The returned samples were tested for leakage past the plunger.Results: no leakage past the plunger was observed.The complaint was not confirmed or duplicated.The syringe is a supplied item which is purchased as an assembled product (syringe barrel, plunger, and plunger tip rubber).Inadequate manufacturing from the supplier is most likely the root cause of this issue, however it cannot be stated with confidence.Icu medical no longer purchases this component.Complaint information will continue to be monitored for any new information and further actions taken accordingly.A device history record (dhr) review reported no discrepancies or non-conformances during the manufacturing of the reported lot number.

Brand Name
JELCO EDGE NEEDLE
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
10 bowman dr
keene NH 03431
Manufacturer Contact
reed covert
6000 nathan ln n
minneapolis, MN 55442
2247062300
MDR Report Key20493838
Report Number1217052-2024-00139
Device Sequence Number17024074
Product Code FMI
UDI-Device Identifier00351688071029
UDI-Public(01)00351688071029(17)241120(10)3916180
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K071785
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/20/2024
Device Catalogue Number432215
Device Lot Number3916180
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer10/02/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/27/2024
Supplement Date Received by Manufacturer12/05/2024
Initial Report FDA Received Date10/21/2024
Supplement Report FDA Received Date12/31/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/18/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown